Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Experiencing bleeding between periods. Having abdominal pain, feeling lightheaded. Any thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Hi I am a 41 year old woman experiencing bleeding between periods. It started today suddenly, quite a gush, with clots. Bright red bleeding. Have recently experiences lethargy, insomnia and a feeling of light headedness. Last night I had some pain in my upper right abdomen stretching around to my back. Today, very full feeling and some dull aching pain in lower abdomen. Any help would be appreciated.
Posted Thu, 2 May 2013 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 57 minutes later
Thanks for consulting us.
Abnormal bleeding after the age of 40 always need investigation. Irregular bleeding is often seen in patients with poly cystic disease. I guessed from your history that otherwise your cycles are regular & monthly. So, you are rightly concerned about the problem you are facing. The correct line of action is to see a gynecologist at the earliest & get your self investigated. Doctor will most likely examine you & advise you a pelvic ultrasound & you may also need a hysteroscopy ( viewing inside your womb with a telescope) & biopsy from your womb. After a proper diagnosis a thorough plan can be made to help resolve your problem.
Your lower abdominal pain may have a relation to your current symptoms of heavy periods. Your lethargy, insomnia and light headedness may have resulted from anxiety & the sudden heavy blood loss. I cannot comment upon your upper abdominal discomfort, a physical examination is likely to give some clues.
I have given you a general line of action your doctor may modify it depending upon his/her clinical diagnosis. Please feel free to write back if you want to discuss this further.
Wish you good health. Take care.
Above answer was peer-reviewed by
Follow-up: Experiencing bleeding between periods. Having abdominal pain, feeling lightheaded. Any thoughts? 25 minutes later
Thank you very much for the information. I will make an appointment. Another query, my children were both born via c-section. Sometimes I will have pains which seem to be related to the c-section scars. Is this normal? Are there increased risks of cancers/abdominal issues if you have had c sections?
Answered by Dr. Kulsoom Qureshi 39 hours later
Thanks for your question.
Cesarean section is an abdominal surgery & may result in adhesions or scar tissue formation in between different organs inside your abdomen. When these organs move with your breathing or different movements this may result in stretching pain in your abdomen. If it is too much you should see a doctor to rule out other causes of abdominal pain. There is so far no reported increased risk of cancer after cesarean section, but as I have already mentioned because of XXXXXXX scarring you may face abdominal issues like intestinal obstruction, tubal blockage, increased risk of organ damage during future surgeries ( God forbid if you require any), sub-fertility etc.
Hope this answers your query. Please contact back if you need any further clarification.
Wish you best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor